Cardiff University | Prifysgol Caerdydd ORCA
Online Research @ Cardiff 
WelshClear Cookie - decide language by browser settings

Simple moving-average formulae for estimating the relaxation spectrum

Davies, Arthur Russell and Anderssen, R. S. 2001. Simple moving-average formulae for estimating the relaxation spectrum. Journal of rheology 45 (1) , pp. 1-27. 10.1122/1.1332787

[thumbnail of DAVIES__Orca1701.pdf]
Download (224kB) | Preview


Different software packages are available commercially which can be applied to oscillatory shear data to recover an estimate of the relaxation spectrum of the viscoelastic material tested. The underlying algorithms, based on some form of regularization, are indirect and technically involved. Davies and Anderssen [J. Non-Newtonian Fluid Mech. 73, 163–179 (1997)] have derived exact sampling localization results for the determination of elastic moduli from (exact) storage and loss moduli. It is now shown how their results can be exploited to construct simple and explicit moving-average formulae which recover estimates of the relaxation spectrum from oscillatory shear data, with realistic observational errors. Explicit moving-average formulae are presented which experimentalists can apply immediately to appropriately sampled oscillatory shear measurements. The given formulae are validated on noisy data obtained from synthetic relaxation spectra.

Item Type: Article
Date Type: Publication
Status: Published
Schools: Mathematics
Uncontrolled Keywords: Moving average processes ; Computational fluid dynamics ; Elastic moduli ; Relaxation ; Viscoelasticity
Additional Information: ------- Publisher's copyright requirements "Copyright (2004) American Institute of Physics. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the American Institute of Physics. The following article appeared in Tian, Y and Li, G and Shinar, J and Wang, N. L. and Cook, B A and Anderegg, J. W. and Constant, A. P. and Russell, A M and Snyder, John Evan (2004) Electrical transport in amorphous semiconducting AlMgB14 films. Applied Physics Letters , 85 (7). pp. 1181-1183. ISSN 10773118 (10.1063/1.1781738)and may be found at"
Publisher: American Institute of Physics for The Society of Rheology
ISSN: 01486055
Last Modified: 04 Jun 2017 01:41

Citation Data

Cited 17 times in Scopus. View in Scopus. Powered By Scopus® Data

Actions (repository staff only)

Edit Item Edit Item


Downloads per month over past year

View more statistics